MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number CGRXT190J
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during the implant procedure when positioning the left ventricular lead in the in distal coronary sinus posterolateral vene, the guidewire was stuck inside the lead and did not go forward or backwards.The artery had severe tortuosity.No issues were noted with the cougar wire packaging.No issues reported when removing the wire from the packaging per ifu.The wire was inspected and prepped per ifu with no issues noted.The wire tip was formed by the physician.The lead was removed with the wire fixed inside.The wire could be removed outside of the body when force was applied.The cougar wire did not pass through a previously deployed stent.No resistance was encountered when advancing the wire.Excessive force was not applied.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis summary: the returned cougar wire was severely kinked at the proximal wire end, and also kinked in the mid-section of the core wire.The analysis revealed damage to the distal section of the wire.The wire top coils were found stretched near the distal joint of the hypo tube and start of coils.Further down, the coils section were also stretched.The distal tip ball was intact.Measurements taken on the wire outer diameter were found to be within specifications.The distal tip ball end was not damaged.If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6799808
Report Number1220452-2017-00081
Device Sequence Number1723260
Product Code DQX
UDI-Device Identifier20643169452811
UDI-Public20643169452811
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K032899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2020
Device Catalogue NumberCGRXT190J
Device Lot NumberG17A01018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date08/17/2017
Supplement Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR